Wildfire, Northeast
- When
- March 1, 3:30 PM AST
- Where
- Northeast forecast zone
- Reported by
- Emergency Manager
A grassland fire was reported along road 960, Morovis sector of Rio Grande.
The beginning of March continued to be dry but the region made a turn for the better by month’s end with the exception of the east-southeast which continued to be dry. In early March, the focus was on the drought which seemed to be slowly creeping westward towards the western interior portions of Puerto Rico but this area was gradually pushed back to the east as the rains of the latter part of…
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
The beginning of March continued to be dry but the region made a turn for the better by month’s end with the exception of the east-southeast which continued to be dry. In early March, the focus was on the drought which seemed to be slowly creeping westward towards the western interior portions of Puerto Rico but this area was gradually pushed back to the east as the rains of the latter part of the month materialized. Over one hundred grassland fire incidents were reported across the island many in municipalities designated as D0 and D1 by the U.S Drought Monitor. The southern half of the island was still under the abnormally dry classification at the end of the month, with the south, southeast, and southern slopes under a moderate drought classification. The Puerto Rico Government declared the southern municipalities from Patillas to Cabo Rojo under state of emergency and approved the release of 2 million dollars to provide assistance to cattle ranchers. Around 8 thousand acres were impacted by the grassland fires.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 1, 3:03 PM AST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR ISSUED BY NATIONAL WEATHER SERVICE MIAMI FL 303 PM AST THU MAR 1 2007 && .SHORT TERM... RECENT SATELLITE IMAGERY INDICATES LACK OF AFTERNOON CONVECTION SO FAR OVER THE LOCAL ISLANDS...WITH WATER VAPOR IMAGERY INDICATING RELATIVELY DRY MID TO UPPER LEVELS. AFTERNOON THUNDERSTORMS WERE REMOVED FROM THE AFTERNOON AND EVENING HOURS FORECAST OVER THE NORTHWEST PORTIONS OF PUERTO RICO. .LONG TERM... DRY AND STABLE MID TO UPPER LEVELS ARE FORECAST TO PREVAIL OVER THE LOCAL ISLANDS FOR AT LEAST THE NEXT SEVERAL DAYS. LATEST GUIDANCE CONTINUES TO SHOW A SURFACE RIDGE IN THE WESTERN ATLANTIC FORECAST TO MOVE TO THE CENTRAL ATLANTIC AND INCREASING THE LOCAL PRESSURE GRADIENT IN THE NORTHEAST CARIBBEAN...WITH AN INCREASE IN THE SURFACE WINDS TO AT LEAST THE 15 TO 20 KNOT RANGE. THIS WILL ALSO BRING IN SOME LIMITED LOW LEVEL MOISTURE...BUT IS FORECAST TO REMAIN RESTRICTED TO 700 MB AND BELOW. WITH STABLE MID TO UPPER LEVELS FORECAST...THIS WILL INHIBIT ANY SYNOPTIC SCALE LIFT AND POTENTIAL FOR CONVECTION SHOULD ALSO BE LIMITED THROUGH THE WEEKEND. SO AFTERNOON SHOWER ACTIVITY THROUGH THE WEEKEND SHOULD REMAIN LIMITED. && .AVIATION... THE WIND FORECAST WILL BE MOSTLY CLIMATOLOGICAL...I.E. RULED BY THE DIURNAL LAND/SEA BREEZES...SLIGHTLY ENHANCED BY A FORECAST INCREASE IN THE LOCAL PRESSURE GRADIENT. && .MARINE... THE FORECAST INCREASE IN THE WINDS TO THE 15 TO 20 KNOT RANGE IN RESPONSE TO THE LOCAL INCREASED PRESSURE GRADIENT WILL BUILD SEAS ACROSS THE LOCAL ATLANTIC AND CARIBBEAN WATERS TO THE 5 TO 6 FOOT RANGE THROUGH THE WEEKEND...BUT MAINLY IN THE OFF SHORE WATERS....WITH A PRECAUTIONARY STATEMENT IN EFFECT FOR THE OFF SHORE ATLANTIC AND CARIBBEAN WATERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 71 87 71 86 / 30 20 10 10 STT 75 84 74 84 / 40 40 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 60
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 618 AM AST THU MAR 1 2007 PRZ001>013-AMZ710>750-021000- 618 AM AST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED SHOWERS WILL DEVELOP TODAY AND THERE COULD ALSO BE A COUPLE OF THUNDERSTORMS...MAINLY OVER THE CENTRAL AND WESTERN INTERIOR...WEST AND NORTHWEST SECTIONS OF PUERTO RICO THIS AFTERNOON. ALTHOUGH NO SIGNIFICANT FLOODING IS EXPECTED...A FEW LOCATIONS COULD RECEIVE ENOUGH RAINFALL TO RESULT IN SOME MINOR FLOODING OF LOW LYING AREAS AND BRIEF PONDING OF WATER ON ROADWAYS. SMALL BOAT OPERATORS ARE URGED TO EXERCISE CAUTION ACROSS ALL OF THE LOCAL CARIBBEAN WATERS TODAY...DUE TO THE COMBINATION OF WINDS AND SEAS. DESPITE SOME LIMITED RAINFALL TODAY...THE ONGOING...EXTENDED DRY CONDITIONS IN MANY AREAS...WILL CONTINUE THE HIGH RISK OF GRASS AND BRUSH FIRES...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE ISLAND. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...NO SIGNIFICANT RAINFALL IS EXPECTED AND THE POTENTIAL FOR GRASS AND BRUSH FIRES WILL REMAIN HIGH. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. VIZ001-002-AMZ710>730-021000- 618 AM AST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED SHOWERS ARE EXPECTED ACROSS THE LOCAL ISLANDS TODAY. A COUPLE OF LOCATIONS COULD RECEIVE ENOUGH RAINFALL TO RESULT IN SOME BRIEF PONDING OF WATER ON ROADWAYS. SMALL BOAT OPERATORS ARE URGED TO EXERCISE CAUTION ACROSS ALL OF THE LOCAL CARIBBEAN WATERS TODAY...DUE TO THE COMBINATION OF WINDS AND SEAS. DESPITE SOME LIMITED RAINFALL TODAY...THE ONGOING...EXTENDED DRY CONDITIONS IN MANY AREAS...WILL CONTINUE THE HIGH RISK OF GRASS AND BRUSH FIRES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...NO SIGNIFICANT RAINFALL IS EXPECTED AND THE POTENTIAL FOR GRASS AND BRUSH FIRES WILL REMAIN HIGH. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
1 wildfire. Local standard time, as filed.
A grassland fire was reported along road 960, Morovis sector of Rio Grande.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2007Every state in 2007This day in weather historyWarnings in Puerto Rico, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24268.